MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14; PROSTHESIS, HIP
Catalog Number 00877503602
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Metal Related Pathology (4530)
Date of Event 10/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.Liner standard 3.5 mm offset 36 mm i.D.For use with 50/52/54 mm o.D.Shells item# 00630505036 lot# 63353645.Shell porous with cluster holes 50 mm o.D.Item# 00620005022 lot# 63283875.Femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 10 standard offset reduced neck length item# 00771101010 lot# 63330908.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported the patient underwent an initial hip procedure.Subsequently, approximately 6 years post implantation, the patient was revised due to liner fracture, wear, and metallosis.During the revision, the head and cup were found to be worn, and the liner was fractured.The acetabular components and head construct were exchanged without complication and the initial stem was retained.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.The products were not returned for evaluation; however, pictures were received for examination.Visual examination of the provided pictures identified part of the liner rim had completely broken off, with bio-debris and black foreign debris noted on the surface.The acetabular shell shows wear within the inner surface, with bio-debris adhered to the outer surface.The ceramic head also shows metal transfer from rubbing on the shell, with some black debris noted as well.Pictures of the explanted tissue show black staining.Pictures were not provided of the stem and it remains implanted.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right tha was performed with no complications noted.A revision occurred later, as the liner appeared to be fractured.During the revision, the femoral head had worn into the shell and metallosis was identified.There was wear of the femoral head into the acetabular shell with metal transfer onto the ceramic acetabular head, along with moderate metallosis.Metal staining of the synovium was encountered, synovectomy performed.The stem remained implanted and all other components were revised.Radiographs were not provided.Based on the available information, the reported event can be confirmed.However, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21919347
Report Number0009613350-2025-00342
Device Sequence Number15633320
Product Code LZO
UDI-Device Identifier00889024430365
UDI-Public(01)00889024430365(17)260430(10)2844194
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2026
Device Catalogue Number00877503602
Device Lot Number2844194
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexFemale